MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ENHANCED ESTRADIOL (EE2); ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ENHANCED ESTRADIOL (EE2); ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united satetss obtained an elevated ee2 result for an oncology patient which was discordant relative to repeat testing using mass spectrometry (ms).It was noted that the patient was taking the medication zoladex.The instructions for use (ifu) states the following, under limitations: "with the advent of new steroid-based medications (analogues) with similar chemical structures to estradiol, there is the possibility of cross-reactivity and results inconsistent with the patient's clinical history.For diagnostic purposes, the results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.If the estradiol results are inconsistent with clinical evidence, additional testing is suggested to confirm the result." "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.9,10 additional information may be required for diagnosis." siemens is investigating.
 
Event or Problem Description
The customer reports observation of a falsely-elevated atellica im enhanced estradiol (ee2) result which was discordant relative to alternate-method testing.The customer obtained an elevated ee2 result for an oncology patient which was discordant relative to repeat testing using mass spectrometry (ms).It was noted that the patient was taking the medication zoladex.There are no reports that treatment was altered or prescribed nor of any adverse health consequences due to the discordant ee2 result.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00379 was initially filed on 2022-11-15.Additional information, 2023-02-08: siemens has concluded the investigation.A customer from outside the united states reported observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to repeat testing using mass spectrometry (ms).The lower ms result was considered clinically accurate.The patient was found to be taking the medication zoladex.Siemens has not previously tested zoladex, and makes no related claims in the product's instructions for use (ifu).The instructions for use (ifu) states the following, under limitations: "with the advent of new steroid-based medications (analogues) with similar chemical structures to estradiol, there is the possibility of cross-reactivity and results inconsistent with the patient's clinical history.For diagnostic purposes, the results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings.If the estradiol results are inconsistent with clinical evidence, additional testing is suggested to confirm the result." information regarding sample type and historical patient results was requested but not received.The affected sample was requested for testing, but not provided.Review of internal siemens data for atellica im ee2 lot 088 shows acceptable performance.A product performance issue has not been identified.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ATELLICA IM ENHANCED ESTRADIOL (EE2)
Common Device Name
ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key15799278
Report Number1219913-2022-00379
Device Sequence Number3038462
Product Code CHP
UDI-Device Identifier00630414598857
UDI-Public00630414598857
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2023
Device Model NumberN/A
Device Catalogue Number10995561
Device Lot Number088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/27/2022
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown